Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 161, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2024, 2:36 PM EDT for Dodge County, Telfair County, Wheeler County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2024, 2:36 PM EDT (18:36 UTC)
- Expired
- Jun 10, 2024, 3:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:11 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -552 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784
WUUS52 KFFC 101836
SVRFFC
GAC091-271-309-101915-
/O.NEW.KFFC.SV.W.0161.240610T1836Z-240610T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
236 PM EDT Mon Jun 10 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Dodge County in central Georgia...
Central Telfair County in central Georgia...
Southwestern Wheeler County in central Georgia...
* Until 315 PM EDT.
* At 235 PM EDT, a severe thunderstorm was located near Milan, or 12
miles southwest of McRae, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
McRae, Milan, Scotland, and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3192 8317 3206 8315 3206 8274 3182 8283
TIME...MOT...LOC 1835Z 277DEG 18KT 3196 8308
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
233
WWUS52 KFFC 101854
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Mon Jun 10 2024
GAC091-101903-
/O.CAN.KFFC.SV.W.0161.000000T0000Z-240610T1915Z/
Dodge GA-
254 PM EDT Mon Jun 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DODGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.
&&
LAT...LON 3182 8283 3193 8310 3206 8302 3206 8274
TIME...MOT...LOC 1853Z 277DEG 18KT 3195 8297
$$
GAC271-309-101915-
/O.CON.KFFC.SV.W.0161.000000T0000Z-240610T1915Z/
Telfair GA-Wheeler GA-
254 PM EDT Mon Jun 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL TELFAIR AND SOUTHWESTERN WHEELER COUNTIES...
At 253 PM EDT, a severe thunderstorm was located over Workmore, or 8
miles southwest of McRae, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
McRae, Scotland, and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3182 8283 3193 8310 3206 8302 3206 8274
TIME...MOT...LOC 1853Z 277DEG 18KT 3195 8297
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:36 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 10, 1:36 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Peachtree City GA 136 PM EDT Mon Jun 10 2024 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 319 AM EDT Mon Jun 10 2024 Weak frontal boundary will continue to push south across the CWA this morning. The front looks to currently be draped across central portions of the CWA. A weak shortwave is also noted within the flow aloft, and is likely helping to steepen lapse rates. Convection has picked up in the last few hours, with a few strong storms. Getting some indications of small hail within the storms, and with mid level lapse rates averaging between 6-6.5 C/km, this trend will likely continue. In addition, DCAPE across the southern portion of the forecast area this morning is around 800 J/kg, and any strong storms that develop will be gusty. An isolated severe thunderstorm is not out of the question. The primary severe hazard will be damaging wind gusts. The storms also contain frequent lighting. The front should continue to move slowly south through the morning and scattered storms will be possible until the boundary is south of the CWA. The front looks to stall across very south GA or the Florida panhandle through the remainder of the short term forecast period. Behind this front, much drier dewpoints will settle across much of north and central GA. Values in the lower to middle 50s will filter southward today and remain in place through Tuesday. Temps right around normal are anticipated for today and tomorrow. NListemaa && .LONG TERM... (Tuesday night through Sunday) Issued at 319 AM EDT Mon Jun 10 2024 Tuesday Morning through Sunday Morning. Models continue to struggle with the long term outlook, so this discussion will remain overall broad to explore forecast challenges. A broad upper level ridge will make flow weak across the Southeast and into the GoM. Models are still attempting to resolve a weak gulf surface low with the potential to transport significant moisture northward. The track of the low itself will have major implications in the amount of moisture that is brought northward. Run to run model variability on max PWATs has ranged from around 2.0" to as high as 2.75". Again, dependent on the track and strength of the broad surface low. A secondary factor to consider is the potential development of the Bermuda High. Recent model runs have strengthened the high, both pushing the Gulf Low westward, but also driving northwest flow into GA. This effectively dry wedges much of GA and could have some major implications to moisture availability across a large portion of the CWA. Should the wedge like pattern develop, PoPs will be relegated to the far southern portions of the CWA if not outside the CWA all together. However, given the uncertainty in the Gulf Low development will likely maintain low PoPs much further into Central and North GA than models currently resolve. CAPE and shear values do not appear all too impressive for this time of the year so severe weather looks to be unlikely for now. Temperatures will generally increase as we move through the week, with highs climbing from the mid 80s up into the mid 90s. Given the potential moisture, this could be the steamiest conditions we've had so far this year. SM && .AVIATION... (18Z TAFS) Issued at 134 PM EDT Mon Jun 10 2024 VFR through TAF period. Any SHRA concerns have cleared metro TAF sites. Cloud cover should fade through afternoon and remain VFR. SKC tonight into tomorrow. NW winds will pick up to 7-12 kts, lighter overnight, 6-10 kts tomorrow afternoon from NW again. //ATL Confidence...18Z Update... High all elements. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 60 86 62 89 / 0 0 0 0 Atlanta 63 86 64 89 / 0 0 0 0 Blairsville 54 79 56 82 / 0 0 0 0 Cartersville 57 84 58 89 / 0 0 0 0 Columbus 66 90 66 92 / 0 0 0 10 Gainesville 60 84 63 86 / 0 0 0 0 Macon 66 90 65 92 / 10 0 0 10 Rome 60 84 58 89 / 0 0 0 0 Peachtree City 60 86 61 90 / 0 0 0 0 Vidalia 70 91 70 92 / 40 10 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....SM AVIATION...Lusk
Hazardous weather outlook, Jun 10, 4:56 AM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 456 AM EDT Mon Jun 10 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 456 AM EDT Mon Jun 10 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected across central portions of Georgia today. A few strong thunderstorms are possible, with an isolated severe thunderstorm not out of the question. The primary severe hazard will be damaging wind gusts. However, hail and frequent lightning will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Additional isolated thunderstorms may develop in central Georgia Thursday, Friday or Saturday. The threat for widespread severe weather appears low through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 10, 2:19 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
219 PM EDT Mon Jun 10 2024
GAZ109-110-101845-
Telfair GA-Dodge GA-
219 PM EDT Mon Jun 10 2024
...A strong thunderstorm will impact portions of southeastern Dodge
and northwestern Telfair Counties through 245 PM EDT...
At 218 PM EDT, a strong thunderstorm was near Five Points, or 10
miles east of Abbeville, moving east at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Milan, Rhine, Chauncey, Jay Bird Springs, Five Points, Achord, and
Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.
&&
LAT...LON 3194 8321 3209 8325 3219 8301 3215 8299
3215 8298 3195 8290
TIME...MOT...LOC 1818Z 249DEG 7KT 3204 8313
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 10, 2:26 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Mon Jun 10 2024
GAZ111>113-101900-
Toombs GA-Wheeler GA-Montgomery GA-
226 PM EDT Mon Jun 10 2024
...A strong thunderstorm will impact portions of southwestern Toombs,
southeastern Wheeler and southern Montgomery Counties through 300 PM
EDT...
At 226 PM EDT, a strong thunderstorm was near Jordan, or 7 miles
south of Mount Vernon, moving east at 20 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Alston, Center,
Toombs Central, McNatt Falls, South Thompson, Rock Springs, Cedar
Crossing, Jordan, Charlotteville, and English Eddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and southeastern Georgia.
&&
LAT...LON 3196 8266 3214 8270 3224 8242 3197 8230
3197 8248 3196 8250
TIME...MOT...LOC 1826Z 261DEG 16KT 3207 8260
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:45 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Jun 9, 10:07 PM EDT | Special Weather Statement | FFC | Gwinnett | 38 min |
| Jun 9, 11:05 PM EDT | Special Weather Statement | FFC | Henry | 25 min |
| Jun 10, 1:30 AM EDT | Special Weather Statement | FFC | Floyd, Paulding | 30 min |
| Jun 10, 2:55 AM EDT | Special Weather Statement | FFC | Clayton, Henry | 35 min |
| Jun 10, 2:58 AM EDT | Special Weather Statement | FFC | Baldwin | 32 min |
| Jun 10, 3:08 AM EDT | Special Weather Statement | FFC | Washington | 37 min |
| Jun 10, 3:24 AM EDT | Special Weather Statement | FFC | Henry, Jasper | 36 min |
| Jun 10, 3:28 AM EDT | Special Weather Statement | FFC | Washington | 32 min |
| Jun 10, 3:44 AM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jun 10, 3:46 AM EDT | Special Weather Statement | FFC | Butts, Jasper | 29 min |
| Jun 10, 3:54 AM EDT | Special Weather Statement | FFC | Washington | 36 min |
| Jun 10, 4:01 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Butts, Jasper, Jones, Putnam | 18 min |
| Jun 10, 4:03 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Washington | 27 min |
| Jun 10, 4:07 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 38 min |
| Jun 10, 4:27 AM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Jun 10, 4:33 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson | 27 min |
| Jun 10, 4:44 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 31 min |
| Jun 10, 2:19 PM EDT | Special Weather Statement | FFC | Dodge | 26 min |
| Jun 10, 2:26 PM EDT | Special Weather Statement | FFC | Montgomery | 34 min |
| Jun 10, 2:31 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 44 min |
| Jun 10, 2:38 PM EDT | Special Weather Statement | FFC | Macon | 37 min |
| Jun 10, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 47 min |
| Jun 10, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 46 min |
| Jun 10, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Pulaski | 46 min |
| Jun 10, 3:17 PM EDT | Special Weather Statement | FFC | Crisp | 28 min |
| Jun 10, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 30 min |
| Jun 10, 3:30 PM EDT | Special Weather Statement | FFC | Wilcox | 30 min |
| Jun 10, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 28 min |
| Jun 10, 4:02 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wheeler, Wilcox | 28 min |
| Jun 10, 4:12 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 33 min |
| Jun 10, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 52 min |
| Jun 10, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 30 min |
| Jun 10, 5:22 PM EDT | Special Weather Statement | FFC | Treutlen | 38 min |
| Jun 10, 5:26 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 34 min |
| Jun 10, 5:47 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
| Jun 10, 6:03 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Jun 10, 6:07 PM EDT | Special Weather Statement | FFC | Wilcox | 23 min |
| Jun 10, 6:13 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 32 min |
| Jun 10, 6:16 PM EDT | Special Weather Statement | FFC | Emanuel | 14 min |
| Jun 10, 6:31 PM EDT | Special Weather Statement | FFC | Emanuel | 14 min |
| Jun 10, 6:42 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 33 min |
| Jun 10, 7:08 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.